MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64540
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned lighttrail single use 600um laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 310.5 cm from the tip of the sma connector to the end of the fiber body.The exposed glass tip measured 6 mm and appeared in good condition.There was dim and distorted light from the sma connector, indicating a fracture within the fiber connector.When connected to the laser console, the following message was displayed: fiber may not be used anymore.Please connect new fiber.Additionally, the aim beam was observed to be weak and diminished.No other problems with the device were noted.The reported event of fiber degraded was not confirmed.The analysis of the returned device revealed that the exposed glass tip was observed in good condition.Light from the sma connector was dim and distorted, indicating a likely fracture within the fiber connector.Fibers are consumable and intended to degrade with use.Although the reported complaint of fiber degraded was not able to be confirmed, it is likely that procedural handling of the fiber during set-up or use contributed to the fracture within the fiber connector.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific on april 14, 2021 that a lighttrail single use 600um laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.Reportedly, the laser unit used was an auriga xl laser console with the laser settings of 2200 millijoules and 18 hertz.During the procedure, after 10 minutes of using, the fiber stopped working.No energy was coming out of the tip.The procedure was completed with another lighttrail single use 600um laser fiber.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12127942
Report Number3005099803-2021-03167
Device Sequence Number19918905
Product Code GEX
UDI-Device Identifier08714729939788
UDI-Public08714729939788
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model NumberM0068F64540
Device Catalogue Number6454
Device Lot Number0026799051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1